Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Had arthroscopic on knee. On medication, Have stomach cramps, loose stool. Reason for upset stomach?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 1976
Answered : 1872 Questions
Question
I recently had arthroscopic of my left knee on April 11. On April 15 ,I had my first bowel movement, a good one. Ever since, I have had stomach cramps and loose stools, light brown and fuzzy. Not sure what my next step should be, I have been eating oatmeal and foods that are starchy. The medication I was on had acetamephine
in it and I stopped taking it as it was making my stomach upset. Any suggestions, I see my ortho dr tomorrow. Thank you. XXXXXXX
Posted Tue, 7 May 2013 in Medicines and Side Effects
 
 
Answered by Dr. Rajiv K Khandelwal 43 minutes later
Hi,

Thank you for your query.

You have not mentioned what antibiotic, if any, was prescribed to you following arthroscopy. Antibiotics are known to cause loose motions. By now they must have been discontinued. You can take some probiotics and increase the intake of yoghurt/curd to recondition your intestines. Do take plenty of liquids in the form of lemonade, coconut water, buttermilk so that you are not dehydrated.

Acetaminophen usually causes gastritis (burning sensation) rather than diarrhoea.

I hope I have answered your query to your satisfaction. Please feel free to revert back in case you need any clarifications or would like to share more facts.

Wishing you an early recovery.

Regards,

Rajiv K Khandelwal
http://goo.gl/SuCjl
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor